Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 52, NWS La Crosse, WI

June 16, 2025Trempealeau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 16, 2025, 8:59 PM CDT for Trempealeau County, Wisconsin. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2025, 8:59 PM CDT (01:59 UTC)
Expired
Jun 16, 2025, 9:11 PM CDT
In force
12 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Trempealeau County, WI

The radar

The La Crosse radar (KARX), 51 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2025-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2025-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2580 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
2.6
Supercell composite
13.1

Open this sounding in Storm Lab

The text

As transmitted.

007 
WUUS53 KARX 170159
SVRARX
WIC121-170230-
/O.NEW.KARX.SV.W.0052.250617T0159Z-250617T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
859 PM CDT Mon Jun 16 2025

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  East central Trempealeau County in west central Wisconsin...

* Until 930 PM CDT.

* At 858 PM CDT, a severe thunderstorm was located near Blair, or 7
  miles south of Whitehall, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Blair around 905 PM CDT.

Other locations impacted by this severe thunderstorm include Highway
95 And County D, North Creek, Square Bluff, Beach Corners, Iduna, and
Hegg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4438 9120 4434 9116 4425 9117 4425 9115
      4420 9115 4416 9142 4430 9144
TIME...MOT...LOC 0158Z 255DEG 24KT 4426 9133 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Cecava
1 follow-up statement
572 
WWUS53 KARX 170211
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
911 PM CDT Mon Jun 16 2025

WIC121-170221-
/O.CAN.KARX.SV.W.0052.000000T0000Z-250617T0230Z/
Trempealeau WI-
911 PM CDT Mon Jun 16 2025

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TREMPEALEAU
COUNTY IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

&&

LAT...LON 4438 9120 4434 9116 4425 9117 4425 9115
      4420 9115 4416 9142 4430 9144
TIME...MOT...LOC 0210Z 255DEG 24KT 4428 9121 

$$

Cecava

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:06 PM CDT, 2 hours 53 minutes earlier. Its key messages:

  • There still exists a window for severe thunderstorms this afternoon and evening, but impacts from this morning's storms casts a veil of uncertainty in the coverage and strength of the storms.
  • More rounds of showers for Tue-Fri. The severe threat for Tuesday and Wednesday is low and will have to watch trends for Thursday and Friday for any severe potential.
  • Near to slightly below seasonal temperatures for this week with warmer weather for the weekend.
Area forecast discussion, Jun 16, 6:06 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
606 PM CDT Mon Jun 16 2025

.KEY MESSAGES...

- There still exists a window for severe thunderstorms this
  afternoon and evening, but impacts from this morning's storms
  casts a veil of uncertainty in the coverage and strength of
  the storms.

- More rounds of showers for Tue-Fri. The severe threat for
  Tuesday and Wednesday is low and will have to watch trends for
  Thursday and Friday for any severe potential.

- Near to slightly below seasonal temperatures for this week
  with warmer weather for the weekend.

&&

.DISCUSSION...
Issued at 145 PM CDT Mon Jun 16 2025

This Afternoon/Evening: Severe Storm Details

As promised from earlier discussions, the convective evolution
this morning was messy and poses issues with the severe weather
potential for later this evening. After early morning showers on
the leading edge of the 850-700-mb theta-e advection ribbon
decayed, a renewed round of convection blossomed later in the
morning on an advancing outflow boundary from SD convection and
continue to fester as of 2 pm. These showers have generated a
pool of higher inhibition across southeastern Minnesota. The
upstream airmass between this convective complex and the true
synoptic cold front has seen appreciable recovery over the last
few hours with SBCAPE values of 2000-3000 J/kg across
southwestern Minnesota.

Our ongoing showers are progged to sink southeastward and
weaken through the early afternoon, but the anvil-sheilded
airmass will struggle to fully recover enough to support severe
weather later this afternoon. The latest runs of the HRRR have
been latching onto this idea in their reflectivity outputs that
struggle to bring much for activity into the forecast area. That
all being said, should the inhibition weaken faster than
anticipated (as shown by some CAMs), we still could see severe
weather sneak into our western and northern forecast area later
this evening.

Tuesday - Friday: Periods of Storms, Some Severe

Predominately zonal flow lingers for the remainder of the week,
keeping the daily threat for rain showers in the forecast.
Starting with Tuesday, the main area impacted by and rainfall is
looking to be south of I-90. Depending on how far south the
front progresses before stalling in the wake of our departing
shortwave, the threat for deeper/severe convection may stay
south of the forecast area has hinted at by a number of HREF
members. If severe storms were to develop, areas near Dubuque
would be most at risk for wind/hail/heavy rain impacts before
the storms depart to the east.

Wednesday is shaping up to be another damp period for areas
along and south of I-90 as a broad surface cyclone meanders
east/northeast from Kansas up through Michigan during the day.
The warm sector looks to stay just south of the forecast area,
through depending on how convection unfolds on Tuesday, the
boundary could briefly sneak into southwestern Wisconsin midday
before the surface low passes and cold air advection ensues. For
the most part, our region will sit on the cool side of the
cyclone and therefore severe weather is not expected. Instead,
whatever constitutes as a deformation band will wrap around the
low and bring more of a stratiform/widespread showery day south
of I-90.

Thursday has the potential to see a line of severe storms drop
southeastward through the region tied to a backdoor cold front.
A plume of higher lower tropospheric theta-e air spreads
eastward ahead of this front for the afternoon with the mid to
upper troposphere characterized by steepening mid-level lapse
rates and increasing linear shear profiles aided by a 90-kt NW-
to-SE upper jet steak. SBCAPE values could increase to near 2000
J/kg with 0-6-km shear values of 40+ kts. As is typical at this
time range, convective evolution and threat details become
fuzzy, but such profiles as seen in recent deterministic GFS
soundings could yield large hail greater than 2" in diameter--if
realized.

An E-W elongated subtropical high sets up over the Southern
Plains for Friday, with yet another impulse likely to propagate
through the flow during the day across the Upper Midwest. Expect
more convective activity with this complex, but this is well
down the proverbial domino chain and much can happen over the
next few days to influence how these storms unfold.

Saturday - Sunday: Drier and Warmer

The synoptic pattern finally begins to amplify for the weekend
as a deeper longwave trough carves out the western CONUS and the
Southern Plains subtropical ridge spreads northeastward into
the Ozarks and Lower Ohio River Valley. This should lift the
surface baroclinic zone northward and allow warmer air to build
into the region for the weekend. Afternoon heat indices will
approach the mid to upper 90s. Should the upper end of the NBM
ensemble envelope verify, heat indices could easily top 100
degrees along and south of the I-90 corridor. This heat does not
look to last long with the longwave trough advancing eastward
next week and bringing a renewed stretch of repeated showers and
storms starting on Monday.

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 605 PM CDT Mon Jun 16 2025

VFR conditions currently present across the terminals. A line
of storms is currently building across southern and central
Minnesota and is expected to move east over the coming hours.
Have used recent trends and updated guidance to alter the timing
of the storms and heaviest precipitation at the terminals.
Ceilings should remain VFR but MVFR visibilities are expected
with this line of storms. Storms should be out of the terminals
after 06Z. MVFR ceilings will be possible east of the
Mississippi River early tomorrow morning but did not have
enough confidence to keep the prevailing MVFR group at LSE.
This possibility will need to be monitored with future package
updates. Winds behind the line of storms will gradually shift to
the west/northwest with speeds tomorrow generally at or below
10 kts.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.

&&

DISCUSSION...Skow
AVIATION...Barendse
Hazardous weather outlook, Jun 16, 1:52 PM CDT, 7 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
152 PM CDT Mon Jun 16 2025

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-172300-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
152 PM CDT Mon Jun 16 2025

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Storms could redevelop this afternoon into the evening. Some
could be severe with hail and damaging winds the main hazards.
The higher risk will lie from north central Iowa, across southeast
Minnesota into northwest Wisconsin.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Storm chances Tuesday through Saturday morning. The severe risk
for Tuesday and Wednesday is low and it is too early to discern
severe risk for later in the week.

.SPOTTER INFORMATION STATEMENT...

Any severe weather reports are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

nofwd

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:32 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau28 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.